Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LoveFish

I went to my doctor but he gave me 2 different prescriptions?

Recommended Posts

He gave me Erythromycin topical soulution USP 2% to use twice daily and Tretinoin cream to go on my face before bed.

Now these both say not to use any other acne medication while using the products and isnt washing my face 3 or more times not a good thing to do? I was thinking using Erythromycin in the morning then Erythromycin again at night and waiting 30 minuites for my face to dry so i can apply the Tretinoin (Since it asks to wait 30 minutes for the skin to dry)

Anyone else on these 2? I told my doctor i wanted the pill form of generic accutane but he gave me these instead. :confused:

Share this post


Link to post
Share on other sites

I was on erythromycin topical, why do you have to wait 30 minutes? My doctor said it only took a few minutes to dry, and to then apply my next topical, but I was on the ATS version of erythromycin, still 30 minutes seems like a long time for a product to dry.

Share this post


Link to post
Share on other sites

Well the Tretinoin says to wash your face with a light soap and wait 30 minutes for skin to dry to apply.

I dont even know how to apply the erythormycin. it comes in a little bingo like marker tip. am i supposed to just apply it to my face all over? do i need to wash before? i dont get it. my doctor told me nothing even when i asked him what kind of medication i was going to get, i dont like him very much.

Share this post


Link to post
Share on other sites

Yeah, I had the same type. I would wash my face with a gentle face wash and then apply the erythromycin all over my face. It should be a liquid composed mainly of alcohol so it will spread and dry very quickly. I've never used the tretinoin so I can't tell you about that. My guess would be to wash your face with a gentle, non-medicated face wash such as olay foaming face wash for senitive skin, let dry, apply erythromycin all over, let dry, then apply a thin, pea sized amount of the tretinoin over the entire face. I would start with one step at a time to see if you have a bad reaction or not. Then I would only do this at night and then maybe work your way up to it in the mornings if you feel you need it. Hope this helped.

Share this post


Link to post
Share on other sites

Alright, thanks for the idea.

How has the erythromycin worked for you? i have moderate acne, mainly the back of my jaw line and some here and there around the face. im hoping this will get rid of my acne for good finally.

Share this post


Link to post
Share on other sites

Well, the thing about acne is that it is pretty hard for it to go away completely. I have learned this/am still learning this during my 4 year struggle with acne. The erythromycin should keep your acne under control, but there will still be days where you get new pimples, the thing is to just find an acceptalbe condition for yourself and to be happy with it. I stopped using the erythromycin topical, seemed to work pretty well for though. I do still take the oral form and I am relatively clear, but I still get some acne. It should work relatively well for you, what type of acne do you have?

Share this post


Link to post
Share on other sites

im on stievamycin, which is 4% euthromycin and .025 tretinoin os its basically the same thing, just its combined already in one tube.

i put it on at night 20 mins after i wash my face as the instructions say.

i think it works well. but do be patient, 2-3 months before really noticeable results.

i wish i would have been prescribed it waay back in my teens..

Share this post


Link to post
Share on other sites

Ok, I am starting to think about going back to the doctor to ask for the pills, which i asked in the first place.

Is it me or does these things normally do this? Ive taken both for the past 4 days and it feels like my face is on FIRE. aside from that, the bottom of my face is drying up and flaking ALOT. not even a face moisturizer helped, so i took a shower and had a shave and now its really burning and it feels like my whole face is going to turn into a red rash of flakes and dead skin.

Is this normal? i hope not. I am not over using any medication, just using little dabs like the instructions said.

Share this post


Link to post
Share on other sites

I have heard from a few sources that Erythomycin is resistant to the bacteria, so probably not the best choice. There are other antibiotics that are better in fighting the bacteria that makes you break out. Personally, I was on this for a while and it did absolutely nothing. It used to be a standard prescription, but now I think the derms usually recommend Clindamycin or Minocycline. So it sounds like your derm may be a little old school?

Also, the trentinion is really a strong product. I am surprised the derm didn't put you on Differin or Retin A Micro. Both of those are less strong, so will not burn your face off, but supposed to be just as effective.

Share this post


Link to post
Share on other sites

Im gonna give these 2 another week for the dryness to go away. I just looked at some of the reviews of these and most people had the same problem.

Also to let everyone know the Erythomycin smells like sewer water.

Share this post


Link to post
Share on other sites

yeah it definitely burns in the beginning but eventually your skin will adjust, its worth it.

and the euthromycin is apparently the best for fading red marks fast so id stick with that topical...

ive found together this is a great combination.

Share this post


Link to post
Share on other sites

Alright rainy. im gonna take your word for this. hopefully it will work.

ive staying at my house for the past week not wanting to go out with my dried up flakey face, its embarassing.

is it almost over with? also, say a month into this treatment, will i still have this problem?

Share this post


Link to post
Share on other sites

after a month my skin totally adjusted, in fact i find i get oily again now so i dont use moisturizer anymore (its been almost 2 months now for me), skin only flakes at night after i put it on and im fine once i rinse with water in the morning.

the stinging only lasted maybe the first week or 2 and it really helps if you wait the 30 mins till youre skin is totally dry. applying it right after washing is guaranteed stinging.

Share this post


Link to post
Share on other sites

well its feels a whole lot better now, i read your signature and decided to get exfoliating face wash and apricot face wash, some sensitive skin face moisturizer and that baby brush and my face feels so soft now! the acne seems like it is going away, its getting worse in some areas tho. ive been taking pictures everyday since i first went to the doctor, i might upload them here someday.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×